Skip to main content

Asymptotic Analysis of Multiple Characteristics Roots for Quasi-polynomials of Retarded-Type

  • 412 Accesses

Part of the Advances in Delays and Dynamics book series (ADVSDD,volume 10)

Abstract

In this chapter, the analysis of the behavior of multiple critical roots with respect to the delay parameters for a class of quasi-polynomials is addressed. The analysis is based on the construction of the so-called Weierstrass polynomial. Several numerical examples encountered in the control literature are considered to illustrate the proposed approach.

This is a preview of subscription content, access via your institution.

Buying options

Chapter
USD   29.95
Price excludes VAT (USA)
  • DOI: 10.1007/978-3-030-11554-8_9
  • Chapter length: 21 pages
  • Instant PDF download
  • Readable on all devices
  • Own it forever
  • Exclusive offer for individuals only
  • Tax calculation will be finalised during checkout
eBook
USD   109.00
Price excludes VAT (USA)
  • ISBN: 978-3-030-11554-8
  • Instant PDF download
  • Readable on all devices
  • Own it forever
  • Exclusive offer for individuals only
  • Tax calculation will be finalised during checkout
Hardcover Book
USD   149.99
Price excludes VAT (USA)
Fig. 1
Fig. 2
Fig. 3
Fig. 4
Fig. 5

References

  1. Abdallah, C.T., Dorato, P., Benitez-Read, J., Byrne, R.: Delayed positive feedback can stabilize oscillatory systems. In: Proceedings of the American Control Conference, pp. 3106–3107. San Francisco, USA (1993)

    Google Scholar 

  2. Boussaada, I., Niculescu, S.-I.: Characterizing the codimension of zero singularities for time-delay systems: a link with Vandermonde and Birkhoff incidence matrices. Acta Appl. Math. 145(1), 47–88 (2016)

    MathSciNet  CrossRef  Google Scholar 

  3. Boussaada, I., Niculescu, S.-I.: Tracking the algebraic multiplicity of crossing imaginary roots for generic quasipolynomials: a Vandermonde-based approach. IEEE Trans. Autom. Control 61(6), 1601–1606 (2016)

    MathSciNet  CrossRef  Google Scholar 

  4. Cai, T., Zhang, H., Wang, B., Yang, F.: The asymptotic analysis of multiple imaginary characteristic roots for LTI delayed systems based on Puiseux-Newton diagram. Int. J. Syst. Sci. 45(5), 1145–1155 (2014)

    MathSciNet  CrossRef  Google Scholar 

  5. Casas-Alvero, E.: Singularities of Plane Curves. Cambridge University Press, Cambridge (2000)

    CrossRef  Google Scholar 

  6. Chen, J., Gu, C., Nett, C.N.: A new method for computing delay margins for stability of linear delay systems. Syst. Control Lett. 26, 107–117 (1995)

    MathSciNet  CrossRef  Google Scholar 

  7. Chen, J., Fu, P., Niculescu, S.-I., Guan, Z.: An eigenvalue perturbation approach to stability analysis, part I: eigenvalue series of matrix operators. SIAM J. Control Optim. 48(8), 5564–5582 (2010)

    MathSciNet  CrossRef  Google Scholar 

  8. Chen, J., Fu, P., Niculescu, S.-I., Guan, Z.: An eigenvalue perturbation approach to stability analysis, part II: when will zeros of time-delay systems cross imaginary axis? SIAM J. Control Optim. 48(8), 5583–5605 (2010)

    MathSciNet  CrossRef  Google Scholar 

  9. Chen, J., Fu, P., Méndez-Barrios, C.-F., Niculescu, S.-I., Zhang, H.: Stability analysis of polynomially dependent systems by eigenvalue perturbation. IEEE Trans. Autom. Control 1–8 (2017)

    Google Scholar 

  10. Grigoryan, S.S., Mailybaev, A.A.: On the Weierstrass preparation theorem. Math. Notes 69(2), 170–174 (2001)

    MathSciNet  CrossRef  Google Scholar 

  11. Gu, K., Kharitonov, V.L., Chen, J.: Stability of Time-Delay Systems. Birkhäuser, Boston (2003)

    CrossRef  Google Scholar 

  12. Hale, J.: Introduction to Functional Differential Equations. Springer, New York (1993)

    CrossRef  Google Scholar 

  13. Hörmander, L.: An Introduction to Complex Analysis in Several Variables. Elsevier Science Publishers, London (1990)

    MATH  Google Scholar 

  14. Hryniv, R., Lancaster, P.: On the perturbation of analytic matrix functions. Integr. Equ. Oper. Theory 34, 325–338 (1999)

    MathSciNet  CrossRef  Google Scholar 

  15. Jarlebring, E., Michiels, W.: Invariace properties in the root sensitivity of time-delay systems with double imaginary roots. Automatica 46, 1112–1115 (2010)

    CrossRef  Google Scholar 

  16. Kharitonov, V.L., Niculescu, S.-I., Moreno, J., Michiels, W.: Static output feedback stabilization: necessary conditions for multiple delay controllers. IEEE Trans. Autom. Control 50(1), 82–86 (2005)

    MathSciNet  CrossRef  Google Scholar 

  17. Krantz, G.S., Parks, R.H.: The Implicit Function Theorem. Birkhäuser, Boston (2003)

    CrossRef  Google Scholar 

  18. Langer, H., Najman, B., Veselić, K.: Perturbation of the eigenvalues of quadratic matrix polynomials. SIAM J. Matrix Anal. Appl. 13(2), 474–489 (1992)

    MathSciNet  CrossRef  Google Scholar 

  19. Li, X.-G., Niculescu, S.-I., Cela, A., Wang, H.H., Cai, T.-Y.: On computing puiseux series for multiple imaginary characteristic roots of LTI systems with commensurate delays. IEEE Trans. Autom. Control 58(5), 1338–1343 (2013)

    CrossRef  Google Scholar 

  20. Mazenc, F., Mondié, S., Niculescu, S.-I.: Global asymptotic stabilitation for chains of integrators with a delay in the input. IEEE Trans. Autom. Control 48(1), 57–63 (2003)

    CrossRef  Google Scholar 

  21. Méndez-Barrios, C.-F., Niculescu, S.-I., Chen, J., Cárdenas-Galindo, V.M.: On the Weierstrass preparation theorem with applications to the asymptotic analysis of characteristics roots of time-delay systems. In: Proceedings of the 12th IFAC Workshop on Time Delay Systems (TDS), pp. 251–256. Ann Arbor, USA (2015)

    Google Scholar 

  22. Michiels, W., Niculescu, S.-I.: Stability and Stabilization of Time-Delay Systems: An Eigenvalue-Based Approach. SIAM, Philadelphia (2007)

    CrossRef  Google Scholar 

  23. Michiels, W., Niculescu, S.I.: Stability, Control, and Computation for Time-Delay Systems. An Eigenvalue-Based Approach. SIAM, Philadelphia (2014)

    CrossRef  Google Scholar 

  24. Niculescu, S.-I., Michiels, W.: Stabilizing a chain of integrators using multiple delays. IEEE Trans. Autom. Control 49(5), 802–807 (2004)

    MathSciNet  CrossRef  Google Scholar 

  25. Ramírez, A., Garrido, R., Mondié, S.: Velocity control of servo systems using an integral retarded algorithm. ISA Trans. Elsevier 58, 357–366 (2015)

    CrossRef  Google Scholar 

  26. Ramírez, A., Mondié, S., Garrido, R., Sipahi, R.: Design of Proportional-Integral-Retarded (PIR) controllers for second-order LTI systems. IEEE Trans. Autom. Control 61, 1688–1693 (2016)

    MathSciNet  CrossRef  Google Scholar 

  27. Ramírez, A., Sipahi, R., Mondié, S., Garrido, R.: An analytical approach to tuning of delay-based controllers for LTI-SISO systems. SIAM J. Control Optim. 55(1), 397–412 (2017)

    MathSciNet  CrossRef  Google Scholar 

  28. Shabat, B.V.: Introduction to Complex Analysis. Part II: Functions of Several Variables. American Mathematical Society, Providence (1992)

    CrossRef  Google Scholar 

  29. Sipahi, R., Niculescu, S.-I., Abdallah, C.-T., Michiels, W., Gu, K.: Stability and stabilization of systems with time delay. IEEE Control Syst. 31(1), 38–65 (2011)

    MathSciNet  CrossRef  Google Scholar 

  30. Vainberg, M.M., Trenogin, V.A.: Theory of Branching of Solutions of Non-linear Equations. Noordhoff International Publishing, Leyden (1974)

    MATH  Google Scholar 

  31. Wall, C.T.C.: Singular Points of Plane Curves. Cambridge University Press, Cambridge (2004)

    CrossRef  Google Scholar 

Download references

Acknowledgements

The research of J. Chen was supported in part by the Hong Kong RGC under Projects F-HK006/11T and CityU 11260016; the work of A. Martínez-González was financially supported by CONACyT, Mexico.

Author information

Authors and Affiliations

Authors

Corresponding author

Correspondence to C. F. Méndez-Barrios .

Editor information

Editors and Affiliations

Rights and permissions

Reprints and Permissions

Copyright information

© 2019 Springer Nature Switzerland AG

About this chapter

Verify currency and authenticity via CrossMark

Cite this chapter

Martínez-González, A., Niculescu, SI., Chen, J., Méndez-Barrios, C.F., Romero, J.G., Mejía-Rodríguez, G. (2019). Asymptotic Analysis of Multiple Characteristics Roots for Quasi-polynomials of Retarded-Type. In: Valmorbida, G., Seuret, A., Boussaada, I., Sipahi, R. (eds) Delays and Interconnections: Methodology, Algorithms and Applications. Advances in Delays and Dynamics, vol 10. Springer, Cham. https://doi.org/10.1007/978-3-030-11554-8_9

Download citation